What options are left??: Hiya, my names... - British Lung Foun...

British Lung Foundation
41,999 members48,259 posts

What options are left??

Erin001
Erin001
9 Replies

Hiya, my names Erin and I haven't been on here in a while but I've had a difficult winter with my asthma

I have had 3 nebulisers so far and I've just finished my months worth of prednisolone and on Friday I started wheezing again. I have an appointment on the 13th. But I don't know what options are left

I've had so many changes to my inhalers and none are helping

my medications are currently

Flutiform 2 puffs twice a day

Montelukast 10mg night

120mg fexofenadine at night

150mg ranitidine twice a day

And salbutamol 4 puffs when required

I was originally on 4 puffs of seretide twice a day which I had been on for years I'd get flare ups a lot but I'd only need a nebuliser once a year generally but had a bad asthma attack last January and I continued to have issues after so I got referred to specialist who tried symbicort that didn't work then put me on seretide 2 puffs twice a day and flixotide 1 puff twice a day to try and wean me of seretide I think and then I got reduced to just flixotide because I was fine over the summer (always have been) and then back in November I had asthma attacks so changed it to flutiform

What could be the next inhaler or treatment

I want to avoid nebulisers and injections if I can help it.

I have the synacthen test on 29th March

Sorry this is so long but I've had enough

Thx for advice in advanced

9 Replies
oldestnewest
O2Trees

Im not familiar with your medications Erin other than salbutamol and ranitidine and can't really advise about different ones. Just a thought though - I assume you tapered the prednisolone before you stopped it?

I'd suggest calling the BLF helpline and speaking to one of their nurses - 03000 030 555 office hours - as they may be able to make sense of all the changes you've had.

Reply
Erin001
Erin001
in reply to O2Trees

I got told by my GP to wean myself off slowly and I have done so but I noticed I started to struggle once I came down to 1 tablet a day

Reply
O2Trees
O2Trees
in reply to Erin001

It's much harder to do the final tapering Erin - did you GP give you a reduction programme?

Im currently struggling at 1.5mg. I had to go up to 5mg again as breathing got so bad, and now having come down to 1.5mg again, taking longer this time on each stage, Im having the same struggle yet again, which is making me think maybe Im going to have to settle on taking 2mg daily. Though Im not ready to settle for that yet!

I think you need to take longer at each stage - there are many different regimes and lots of consultants say different things. This is the kind of thing that maybe the BLF helpline could help with.

2 likes
Reply
Erin001
Erin001
in reply to O2Trees

I started on 30mg for 5 days and then weaned 25 for another 5 days and so on and I just finished 5 days of 5mg of prednisolone I can't stay on prednisolone for too long because on the 29th of March I have the synacthen test and like 4/5 days before I have to stop steroid medication (the preventer) which I have no idea how I'm gonna cope without any steroids in me (I'm actually quite worried about that)

But yeh I did the weaning as instructed

To be honest I don't want to be on steroids any longer than necessary I've already had them for a month

And before that I had steroids a couple of times before that in October/ November time

Steroids do wonders but I rather not be on them because of the side effects (gaining weight and the hunger)

Reply
O2Trees
O2Trees
in reply to Erin001

Wow - you stopped at 5mg a day? Ive just realised that's what you meant when you said one tablet a day - a 5mg tablet. I don't know how that has worked for you in the past Erin, but for me after a few days at 5mg I've always tapered down by 1mg with several days at each amount - 4mg, 3mg, 2mg, 1mg. I have 1mg pred prescribed as well as 5mg tablets. Ive taken them for so long now that I don't remember if I used to manage to taper like you are doing.

Of course, no-one likes taking steroids - there are loads of horrid side effects, not least osteoporosis, diabetes or glaucoma, but if you end up not able to breathe properly because you've tapered too abruptly you can find yourself having to go back on them and taking more than you would have if you had tapered right down to the 1mg.

You have a while before your test on the 29th - maybe you should have a chat with your GP? I hope it works out.

1 like
Reply
Erin001
Erin001
in reply to O2Trees

My tablets come in 5mg form at first I was taken six tablets and I reduced one tablet every 5 days

I think I can make it to the 13th if not I'm just gonna get paramedics out if it's that bad

I'm gonna message my asthma specialist team tomorrow to let them know what's going on

Thx for the advice I feel better knowing there's others who struggle after steroids life is a lot easier when someone is in the same boat as you. That's what's so brilliant about Healthunlocked. It brings people in similar situations together to support and advise each other on our health ailments

Thx

2 likes
Reply
hypercat54

Good advice from O2 and you can also try the asthma nurse on asthma.uk, x

1 like
Reply
Gibraltarpatient

Hi there. I had similar uses as I suffer with Bronchiectasis. I saw a specialist and since then I have been able to manage myself really well with just odd chest infection once a year. The best thing i found that helped me was Symbicot 200/6 3 puffs in the morning and 3 at night (if you have a flare up you can have 3 more puffs in the afternoon). Its called the Symbicot SMART action plan which worked wonders for me. I was also given Uniphillyn 200 twice daily and then reduced to 1 a day and now I'm nearly off the Uniphillyn completely. I hope this is helpful for you, good luck x

Reply
Erin001

I tried symbicort it didn't work at all I got worse

What is uniphyllyn ?

Reply

You may also like...